Lexapro, Menopause and Me

IT’S BEEN almost five years since I took the plunge into menopause. I was 48 years old. One month I was fine. The next month I was on a roller coaster of emotions. Hot flashes, memory loss, anger and sadness. It was crazy, and I was crazy.

The lab work showed positively menopausal. My doctor prescribed Effexor for the mood swings and the hot flashes. Hormone Replacement was not an option because of my family history of breast cancer. The drug helped all of my symptoms, but I was now an insomniac. Lack of sleep made me lose focus and I was less efficient and productive. And perhaps less sane. The doctor switched me to Lexapro. It worked too but without the insomnia. The most upsetting side effect was weight gain. I also felt like I was treading water. I was moving but not going anywhere.37994E18-5629-4976-B0EE-D55B7E597BB5

Now that I’ve weathered the depths of menopause, my doctor has advised me to taper off the Lexapro. She is worried about the effect of the weight gain on my health. Hot flashes won’t kill me but diabetes will.

It must be done slowly since I’ve taken it so long. I’ll begin this process in February. I’m hoping for post-menopausal calmness and a bikini body!

3 thoughts on “Lexapro, Menopause and Me

  1. Prince, Ann says:

    Wanda,

    I can’t say I know what you are going through, as I never went through it after my hysterectomy. But, I do know the weight gain that comes post menopause.

    Our health is so important to the vitality of our life style, Amen to you for sharing this personal experience!

    Liked by 1 person

This tiny box is calling you to leave a comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s